MAUDE Adverse Event Report: KARL STORZ ENDOVISION FLEX XC; VIDEO URETEROSCOPE

KARL STORZ ENDOVISION FLEX XC; VIDEO URETEROSCOPE
Model Number 11278VSUAK
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hospital did not return the broken laser fiber piece for evaluation.They returned their video ureteroscope for an issue with the instrument channel.The channel was misaligned and there is an external cut on distal angle cover 40 mm from the tip causing an angle cover leak and debris on the vertebrae.There is a thermal melt mark on distal tip and channel wall is lifted.We cannot confirm how laser fiber broke.
 
Event or Problem Description
Allegedly, the doctor was performing a ureteroscopy with kidney stone removal on patient, when he attempted to introduce laser fiber; it wouldn't pass through the channel at first.Finally, they were able to pass it through, and a piece of the laser fiber broke off into the kidney.They used a wire basket to retrieve broken laser fiber piece and completed the case with no injury to the patient.
 
Event or Problem Description
This is a supplemental.I am correcting manufacturer and manufacturing site.No other corrections made.

Brand Name
FLEX XC
Common Device Name
VIDEO URETEROSCOPE
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
78503
charlton MA 01507
MDR Report Key6661762
Report Number1221826-2017-00043
Device Sequence Number1615495
Product Code FGB
UDI-Device Identifier04048551402603
UDI-Public4048551402603
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141250
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number11278VSUAK
Device Catalogue Number11278VSUAK
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/22/2017
Supplement Report FDA Received Date06/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1